Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

May 8, 2005Bell County, Coryell County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2005, 6:25 AM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2005, 6:25 AM CDT (11:25 UTC)
Expired
May 8, 2005, 7:30 AM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Coryell County, TX, McLennan County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 5:45 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 081126
SVRFWD
TXC027-099-309-081230-
/O.NEW.KFWD.SV.W.0113.050508T1125Z-050508T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SUN MAY 8 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS
  EASTERN CORYELL COUNTY IN NORTH CENTRAL TEXAS
  WESTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 730 AM CDT

* AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10
  MILES NORTHEAST OF GATESVILLE TO 8 MILES SOUTHWEST OF KILLEEN...AND
  MOVING EAST AT 35 MPH. THESE STORMS WERE CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KILLEEN BY 630 AM
  HARKER HEIGHTS BY 635 AM
  NOLANVILLE AND CRAWFORD BY 640 AM
  MOTHER NEFF STATE PARK AND SALADO BY 645 AM
  MORGANS POINT RESORT...MCGREGOR AND BELTON BY 650 AM
  MOODY BY 655 AM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

LAT...LON 3158 9777 3094 9778 3083 9728 3125 9728
      3181 9702

$$
2 follow-up statements
000 
WWUS54 KFWD 081208
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CDT SUN MAY 8 2005

TXC099-081217-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-050508T1230Z/
CORYELL TX-
707 AM CDT SUN MAY 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY HAS BEEN
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR EASTERN TEXAS.

LAT...LON 3159 9758 3133 9743 3094 9778 3083 9728
      3125 9728 3181 9702

$$

TXC027-309-081230-
/O.CON.KFWD.SV.W.0113.000000T0000Z-050508T1230Z/
MCLENNAN TX-BELL TX-
707 AM CDT SUN MAY 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM CDT FOR
CENTRAL BELL AND WESTERN MCLENNAN COUNTIES...

AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WACO TO 12 MILES 
SOUTH OF BELTON...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSS...NORTHCREST...LACY-LAKEVIEW AND BEVERLY HILLS BY 715 AM

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON SUNDAY FOR
EASTERN TEXAS.

LAT...LON 3159 9758 3133 9743 3094 9778 3083 9728
      3125 9728 3181 9702

$$
000 
WWUS54 KFWD 081230
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 AM CDT SUN MAY 8 2005

TXC027-309-081240-
/O.EXP.KFWD.SV.W.0113.000000T0000Z-050508T1230Z/
MCLENNAN TX-BELL TX-
730 AM CDT SUN MAY 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELL AND WESTERN
MCLENNAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 730 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED. TRESS WERE REPORTED DOWN 
ONTO TWO HOMES IN TEMPLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR EASTERN TEXAS.

LAT...LON 3159 9758 3133 9743 3094 9778 3083 9728
      3125 9728 3181 9702

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:09 AM CDT, 16 minutes earlier.

Area forecast discussion, May 8, 6:09 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SUN MAY 8 2005

.AVIATION...AN MCS WILL AFFECT KACT THIS MORNING WITH TSRA AND
MVFR CIGS AND VIS THROUGH MIDDAY... THEN IMPROVING THIS AFTERNOON AS
THE MCS WEAKENS.  KDFW TRACON WILL REMAIN NORTH OF THE ABOVE
MENTIONED SYSTEM WITH SOME PERIODS OF -RA / SHRA THIS MORNING.  KDFW
CIGS SHOULD REMAIN MVFR INTO THE EARLY AFTERNOON BEFORE LIFTING.
THERE WILL BE ANOTHER CHANCE OF TSRA FOR KDFW TRACON THIS EVENING
04-08Z AS A S/W MOVES ALONG THE RED RIVER VALLEY.

MVFR STRATUS DECK IS EXPECTED TO RETURN TO BOTH KDFW AND KACT LATE
TONIGHT. 75

&&

.DISCUSSION...
420 AM.
AS EXPECTED...AN MCS DEVELOPED IN SOUTHWEST TEXAS LATE
SATURDAY...AND MOVED NORTHEAST TOWARDS NORTH TEXAS. HOWEVER...THE
SYSTEM...WHICH LIKELY WAS SURFACED-BASED THROUGH MUCH OF THE
NIGHT...BEGAN TO BREAK DOWN AFTER MIDNIGHT. THEN...WIDESPREAD
SMALL CLUSTERS OF ELEVATED SHOWERS AND THUNDERSTORMS BEGAN TO
DEVELOP ACROSS NORTH AND CENTRAL TEXAS. WE THINK THAT THIS WILL
CONTINUE THIS MORNING...WITH THE GREATEST THREAT BEING LOCALLY
HEAVY RAINFALL. SOME MARGINAL HAIL IS ALSO POSSIBLE. A TRANSITION
IN THE PRECIPITATION TO BECOME SURFACE BASED IS LIKELY THIS
AFTERNOON...WITH ANY NEW CONVECTION LIKELY FORMING NEAR OUTFLOW
BOUNDARIES. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH A
FEW SUPERCELLS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND
LOCALLY HEAVY RAIN SHOULD BE THE MAIN CONCERNS.

THE LIFT FOR THIS MORNINGS RAINFALL PARTIALLY COMES FROM A
TRANSVERSE VERTICAL CIRCULATION IN THE LEFT EXIT REGION OF A JET MAX
MOVING ACROSS THE MEXICAN BORDER THIS MORNING. CURIOUSLY...THERE IS A
SIGNIFICANT 700 MB TROUGH ASSOCIATED WITH THIS SYSTEM...BUT VERY
LITTLE CURVATURE/WIND SHIFT AT 500 MB. I HAVE SEEN THIS TYPE OF
SYSTEM BEFORE. A RELEVANT EVENT THAT WAS SIMILAR IN NATURE WAS THE
5/5/95 MAYFEST HAIL/FLASH FLOOD STORM. IT APPEARS TO ME THAT THIS
KIND OF SYSTEM (STRONG AT 700 MB, WEAKER AT 500 MB) OFTEN ORIGINATES
NEAR THE MOUNTAINS OF THE WESTERN U.S. AND/OR WESTERN MEXICO. COULD
IT COME FROM STRETCHING OF PARCELS (LEADING TO INCREASED VORTICITY
NEAR 700 MB) AS THE PARCELS COME ACROSS THE MEXICAN MOUNTAINS INTO
THE HIGH PLAINS? IF SO, I AM NOT SURE WHY THE ENHANCED VORTICITY
WOULD SHOW ONLY BENEATH 500 MB...UNLESS THERE IS A RELATION TO THE
HEIGHTS OF THE HIGHEST TERRAIN...WHICH IS NEAR 700 MB.

BEYOND TODAY...THE MESOETA DEPICTS A SMALL MCS DROPPING SOUTH INTO
EASTERN PORTIONS OF THE AREA TONIGHT. EARLIER RUNS HAD SOMETHING
SIMILAR...MOVING ALONG THE RED RIVER FROM THE ARDMORE AREA...THEN
COMING ACROSS THE RIVER INTO NORTHEAST TEXAS TONIGHT. RAINFALL QUIETS
DOWN MONDAY AND TUESDAY...AS THE DRY LINE STAYS PUT IN WEST
TEXAS...AND MID-LEVEL RIDGING MOVES SLOWLY ACROSS THE REGION.
SOUTHWEST FLOW ALOFT RETURNS TO THE AREA LATE TUESDAY AND
WEDNESDAY...AND THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE
WESTERN ZONES...AS DRY LINE CONVECTION ONCE AGAIN MOVES OUT INTO
THE NORTH TEXAS PLAINS EACH AFTERNOON AND EVENING. BY THE
WEEKEND...ALL MODELS FORECAST A COOL FRONT TO DROP SOUTH INTO
NORTH TEXAS. A FEW THUNDERSTORMS COULD OCCUR ALONG THE FRONT. AFTER
FRONTAL PASSAGE...ISENTROPIC LIFT AHEAD OF THE NEXT APPROACHING
UPPER LOW WILL RESULT IN LOW RAIN CHANCES.

GFS MOS TEMPERATURES ARE FOLLOWED CLOSELY. MINOR ADJUSTMENTS HAVE
BE MADE TO MOS POPS.  #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  64  86  68 /  80  40  30  20
WACO, TX              78  65  86  69 /  80  30  20  20
PARIS, TX             75  59  84  66 /  60  40  30  20
DENTON, TX            77  63  87  66 /  60  40  30  20
MCKINNEY, TX          77  62  86  68 /  60  40  30  20
DALLAS, TX            77  63  86  68 /  80  40  30  20
TERRELL, TX           77  63  86  68 /  80  40  30  20
CORSICANA, TX         77  64  86  68 /  80  40  30  20
TEMPLE, TX            79  65  88  68 /  80  50  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/26
Hazardous weather outlook, May 8, 3:47 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 AM CDT SUN MAY 8 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
347 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TODAY THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN THREAT... BUT HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS NORTHEAST OF AN EASTLAND TO
FRANKLIN LINE MONDAY... ALSO GENERALLY WEST OF INTERSTATE 35
WEDNESDAY AND THURSDAY... AND ACROSS ALL OF NORTH TEXAS FRIDAY AND
SATURDAY.  AT THIS TIME... SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED AT ANY TIME TODAY OR TONIGHT.

In the hours before

Special weather statement, May 8, 3:44 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
344 AM CDT SUN MAY 8 2005

TXZ104-080945-

COLLIN-
345 AM CDT SUN MAY 8 2005

...SIGNIFICANT WEATHER UPDATE...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM PLANO...TO
MCKINNEY...TO WESTON. THE STORMS WERE MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ANNA...FAIRVIEW...
LOWRY CROSSING...LUCAS...MCKINNEY...PARKER AND PLANO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PEA-SIZED HAIL CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, May 8, 5:23 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 AM CDT SUN MAY 8 2005

TXZ141>145-156>159-081045-

BELL-BOSQUE-COMANCHE-CORYELL-HAMILTON-HILL-LAMPASAS-MCLENNAN-MILLS-
523 AM CDT SUN MAY 8 2005

...SIGNIFICANT WEATHER UPDATE...

AN AREA OF THUNDERSTORMS FROM NEAR LOMETA NORTH TO HICO AT 523 AM WILL
MOVE EAST NORTHEAST AT 35 MPH AND AFFECT KILLEEN...TEMPLE...
GATESVILLE...MERIDIAN AND SURROUNDING AREAS THROUGH 7 AM. PEA-SIZED
HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:14 AM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson63 min
May 8, 7:55 AM CDTSevere Thunderstorm WarningFWDLimestone32 min
May 8, 8:05 AM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Robertson55 min
May 8, 8:42 AM CDTSevere Thunderstorm WarningFWDAnderson63 min
May 8, 4:09 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 8, 5:04 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto56 min
May 8, 5:29 PM CDTSevere Thunderstorm WarningFWDMills48 min
May 8, 5:44 PM CDTSevere Thunderstorm WarningFWDWise61 min
May 8, 5:56 PM CDTSevere Thunderstorm WarningFWDMontague64 min
May 8, 5:58 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker66 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningFWDWise40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.